Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes anxiety while weaning off of Bystolic?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15820 Questions

default
Posted on Tue, 17 Apr 2018 in Hypertension and Heart Disease
Question: I am weaning off bystolic 2.5 1x day and forgot to ask my doctor how long before it leaves system entirely. Once it’s left will there be side effects and for how long? Taking 75% dose 5 days, then 50% five days, then 25% 5 days, then none. Have been on 4 months and results have been erratic control with pulse and lots of anxiety.
doctor
Answered by Dr. Michelle Gibson James 43 minutes later
Brief Answer:
can take 36 to 95 hours

Detailed Answer:
HI, thanks for using healthcare magic

The half life of a medication is the the it takes for the amount of drug in the body to decrease by half.

It can take 3 to 5 half lives for a medication to be eliminated completely.

The half life of bystolic is 12 to 19 hours, this means that it can take 36 hour to 95 hours (basically 4 days), for it to be eliminated.

Side effects will not occur if the medication is no longer in your system

Not all medications have to be weaned. Medications such as steroids or sleep aids or epileptic medications or psychiatric medications ---- need to be weaned.

Bystolic is not typically a medication that needs to be weaned but if you feel more comfortable, you can continue decreasing the dose slowly.
It can usually just be stopped.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 9 minutes later
Wow, I didn't realize that. Everything I had read was the beta blockers were really dangerous to stop cold turkey. You think it's OK?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
lowest dose

Detailed Answer:
HI

The highest possible dose of bystolic is 20mg and you are currently using 2.5 which is the lowest dose.

You can stop it if you wish , you would need to make sure your doctor knows that you want to discontinue use
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  HIV

doctor1 MD

Hi, I am considering having laser hair removal, am HIV+ and currently on medication, but fit and healthy. Is there any reason why I would not be advised to have the procedure? I have not told the clinician of my status nor do I plan to, however are there any risks associated with the procedure or could it have an adverse effect due to the medications?

doctor1 MD

Hi, I went to a Massage center last week and had Oral Sex with the worker over there. She performed annilingus on mine and also Fellatio on me but with food plastic wrap in between her mouth and my penis. I m worried that I got HIV or some other STD s because I m now experiencing minor Aches, pain in fingers of my hand and tingy ness and numbness sometimes. I did in-home Ora quick test and it resulted in negative but still worried as I m in Window period.

doctor1 MD

uhm, Heya... i find it hard to believe i'm doing this, but: I'm an 18 year old male, about 1.90m tall.. today my girlfriend came over and had condoms with her, thinking that we could do something that none of us have done before (if you catch my drift), normaly i have an errection everytime we're kissing and getting a bit "kinky", but when i tried to put the condom on, or even reach for it, my errection just vanished, each time... is it all in my mind or is there something i can do to overcome this shyness problem? (ps. this took me completley by suprise and everything)

doctor1 MD

hi, im 17 and ive had sex before about 3 months ago i had unprotected sex about 2 months later to now i started feeling like pee was stuck in my shaft no matter how many times i pee, it doesnt burn when i pee and i think tthere was white/cream on the top of my penis and both sides of my penis hole get stuck together too, im not sure if i have an std please help?

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...